Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 1, NWS Jackson, MS

January 25, 2004Concordia Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jan 25, 2004, 2:15 AM CST for Concordia Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 25, 2004, 2:15 AM CST (08:15 UTC)
Expired
Jan 25, 2004, 2:55 AM CST
In force
40 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Concordia Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2004-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2004-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

432 
WUUS54 KJAN 250815
SVRJAN
LAC029-250855-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
215 AM CST SUN JAN 25 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CONCORDIA PARISH IN NORTHEAST LOUISIANA

* UNTIL 255 AM CST

* AT 215 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES NORTHEAST OF FROGMORE...OR ABOUT 4
  MILES WEST OF FERRIDAY...MOVING NORTHEAST AT 50 MPH.

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3173 9167 3153 9174 3157 9150 3174 9141

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 12:50 AM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Jan 25, 12:50 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1250 AM CST SUN JAN 25 2004

.UPDATE...DID A QUICK UPDATE TO REMOVE MORNING WORDING. ALSO
ADJUSTED THE TEMP NORTH AND EAST. THOSE AREAS HAVE BEEN SLOW TO
RISE. OTHERWISE FORECAST LOOK OK.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&
Hazardous weather outlook, Jan 24, 2:26 PM CST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
226 PM CST SAT JAN 24 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
252026-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
226 PM CST SAT JAN 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SUNDAY...

...FLOODING...
HEAVY RAIN AND PONDING WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK
AREA OVERNIGHT.  RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL
CONTINUE TO MOVE ACROSS THE REGION. RAINFALL AMOUNTS FOR MOST OF
THE EVENING SHOULD REMAIN AROUND A QUARTER OF AN INCH OR LESS.
HOWEVER AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION
TONIGHT... BRINGING A BETTER CHANCE OF HEAVY RAIN.  RAINFALL
AMOUNTS WILL INCREASE TO AROUND AN INCH WITH ISOLATED AMOUNTS
NEAR 2 INCHES. PONDING OF WATER MAY OCCUR ON ROADWAYS...SMALL
CREEKS... STREAMS AND OTHER LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH SATURDAY JANUARY 31.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.